Alert archive / Minnesota / Storm Warnings in 2017
Storm Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this storm warning at Oct 27, 2017, 4:02 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2017, 4:02 PM CDT (21:02 UTC)
- Expired
- Oct 27, 2017, 8:33 PM CDT
- In force
- 5 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
299 WHUS73 KDLH 272102 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 402 PM CDT FRI OCT 27 2017 ...STORM AND GALE FORCE WINDS CONTINUE OVER WESTERN LAKE SUPERIOR... LSZ146-147-280715- /O.EXP.KDLH.SR.W.0001.000000T0000Z-171027T2100Z/ /O.UPG.KDLH.GL.W.0011.000000T0000Z-171028T0900Z/ /O.NEW.KDLH.SR.W.0002.171027T2102Z-171028T0300Z/ /O.EXB.KDLH.GL.W.0010.171028T0300Z-171028T0900Z/ PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 402 PM CDT FRI OCT 27 2017 ...STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A STORM WARNING, WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * SUSTAINED WINDS...NORTH 25 TO 35 KNOTS. * WIND GUSTS...UP TO 45 KNOTS. * WAVES...12 TO 16 FEET. * TIMING...THE HIGHEST WAVES AND STRONGEST WIND WILL BE THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-148-280715- /O.EXP.KDLH.SR.W.0001.000000T0000Z-171027T2100Z/ /O.UPG.KDLH.GL.W.0011.000000T0000Z-171028T0900Z/ /O.NEW.KDLH.SR.W.0002.171027T2102Z-171028T0300Z/ /O.EXB.KDLH.GL.W.0010.171028T0300Z-171028T0900Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- OAK POINT TO SAXON HARBOR WI- 402 PM CDT FRI OCT 27 2017 ...STORM WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A STORM WARNING, WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM CDT SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * SUSTAINED WINDS...NORTH 25 TO 35 KNOTS. * WIND GUSTS...UP TO 45 KNOTS. * WAVES...15 TO 20 FEET. * TIMING...THE HIGHEST WAVES AND STRONGEST WIND WILL BE TODAY INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ144-145-280300- /O.EXP.KDLH.SR.W.0001.000000T0000Z-171027T2100Z/ /O.CON.KDLH.GL.W.0011.000000T0000Z-171028T0300Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 402 PM CDT FRI OCT 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SUSTAINED WINDS...NORTH 20 TO 30 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...10 TO 14 FEET. * TIMING...THE HIGHEST WAVES AND STRONGEST WINDS WILL BE THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ140-141-280300- /O.CON.KDLH.GL.W.0010.000000T0000Z-171028T0300Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 402 PM CDT FRI OCT 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SUSTAINED WINDS...NORTH 20 TO 30 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...8 TO 10 FEET. * TIMING...THE HIGHEST WAVES AND STRONGEST WINDS WILL THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED TO DEVELOP. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ142-143-280300- /O.CON.KDLH.GL.W.0010.000000T0000Z-171028T0300Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN- 402 PM CDT FRI OCT 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SUSTAINED WINDS...NORTH 15 TO 25 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...10 TO 14 FEET. * TIMING...THE WORST CONDITIONS WILL OCCUR THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE EXPECTED TO DEVELOP. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HUYCK
1 follow-up statement
536 WHUS73 KDLH 280133 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 833 PM CDT FRI OCT 27 2017 LSZ146-147-280900- /O.CAN.KDLH.SR.W.0002.000000T0000Z-171028T0300Z/ /O.EXT.KDLH.GL.W.0010.171028T0133Z-171028T0900Z/ PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI- 833 PM CDT FRI OCT 27 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE STORM WARNING. * SUSTAINED WINDS...NORTH GALES TO 35 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ121-148-280900- /O.CAN.KDLH.SR.W.0002.000000T0000Z-171028T0300Z/ /O.EXT.KDLH.GL.W.0010.171028T0133Z-171028T0900Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- OAK POINT TO SAXON HARBOR WI- 833 PM CDT FRI OCT 27 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM CDT SATURDAY... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE STORM WARNING. * SUSTAINED WINDS...NORTH GALES TO 30 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...14 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ140-141-280300- /O.CON.KDLH.GL.W.0010.000000T0000Z-171028T0300Z/ GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- 833 PM CDT FRI OCT 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SUSTAINED WINDS...NORTH TO 35 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...7 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ142-143-280300- /O.CON.KDLH.GL.W.0010.000000T0000Z-171028T0300Z/ TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN- 833 PM CDT FRI OCT 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SUSTAINED WINDS...NORTH GALES TO 35 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ144-145-280300- /O.CON.KDLH.GL.W.0011.000000T0000Z-171028T0300Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 833 PM CDT FRI OCT 27 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * SUSTAINED WINDS...NORTH GALES TO 35 KNOTS. * WIND GUSTS...UP TO 35 KNOTS. * WAVES...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this storm warning went out at Oct 27, 3:31 PM CDT, 31 minutes earlier.
Area forecast discussion, Oct 27, 3:31 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
331 PM CDT Fri Oct 27 2017
.SHORT TERM...(This evening through Saturday)
Issued at 331 PM CDT Fri Oct 27 2017
The system that has been affecting the forecast area has reached
Upper Michigan this afternoon. A tight pressure gradient remains
over the area with gusty winds. Ashland, WI, still gusting to 42
mph. The marine obs. at Port Wing and Saxon Harbor continue to
report wind gust from 40 to 46 mph. The pressure gradient will
persist through the evening, and not expecting the wind to
diminish much, have extended the Lakeshore Flood Warning from
Douglas to Iron counties through 10 pm.
The light snow will prevail from the North Shore, through the Twin
Ports and east through northwest Wisconisn tonight. Amounts will
be lower along the North Shore to Duluth and Cloquet. An
additional inch is possible with up to 2 more inches over the
higher terrain of Lake and Cook counties.
Have extended the Winter Storm Warning for Douglas and Bayfield
until 10 pm, and left the expiration time as is for Ashland and
Iron counties. An additional 2 to 4 inches is forecast for
Douglas and Bayfield, with isolated higher amounts. Another 5 to 8
inches is possible for Ashland and Iron along the Gogebic Range,
with 2 to 5 more inches away from Lake Superior.
Elsewhere, tonight and Saturday, high pressure will begin to work
its way across the area ending the light snow where it hasn't
already stopped. The exception will be over eastern Ashland, Iron
and part of Price county, where mixed rain and snow is possible
Saturday afternoon. This is due to the northerly flow over Lake
Superior in concert with the depart area of low pressure.
.LONG TERM...(Saturday night through Friday)
Issued at 331 PM CDT Fri Oct 27 2017
The main challenge for the long term involves several rounds of
light snow from Sunday through much of the upcoming week.
A ridge of high pressure will move through the Northland Saturday
night ahead of the next clipper system arriving on Sunday. As the
low dips southward through northwest Ontario, light snow showers
are possible over much of the Northland. Snowfall chances
increase over northern Minnesota Sunday night as the surface low
drifts southeastward over Lake Superior. Light snow is forecast
for Monday into Monday night. By Monday afternoon winds over the
lake will veer northerly and eventually northeasterly increasing
the latent heat and moisture flux from Lake Superior. Snow rates
are forecast to increase from the Twin Ports eastward across
northwest Wisconsin, especially during the evening. Another
transient ridge will move through the region on Tuesday bringing
a break in precipitation. Another potent storm system clipper
will move into the region by Wednesday night with a chance of
widespread precipitation. Temperatures will be warm enough for a
rain/snow mix which will limit the expected snow amounts. There
are concerns about the surface temperatures with the snowpack
we've added today. Forecast temperatures may be a bit too
warm considering how far south and west today's snow extends.
That system is several days away and later forecast revisions may
increase snow potential.
With the early snowfall across the area, temperatures will trend
below average during the extended period. Highs will be in the
30s to low 40s and overnight lows are forecast in the teens and
20s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1249 PM CDT Fri Oct 27 2017
A potent Autumn storm system was centered over western Upper
Michigan early this afternoon with light snow or a mix of rain and
snow reported across most of the terminals. The heaviest snow
will continue to affect HYR through this evening while snowfall
rates ease at the remaining sites. Strong northerly winds will
continue into this evening. Look for MVFR ceilings after snowfall
ends, gradually lifting toward VFR for all but HYR by tomorrow
morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 25 36 24 39 / 70 10 10 70
INL 21 35 24 39 / 0 0 60 70
BRD 23 37 25 41 / 10 0 20 50
HYR 29 38 22 39 / 90 20 0 60
ASX 31 39 24 40 / 100 40 10 70
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Lakeshore Flood Warning until 10 PM CDT this evening for
WIZ001>004.
Winter Storm Warning until 1 PM CDT Saturday for WIZ003-004.
Winter Storm Warning until 10 PM CDT this evening for WIZ001-002.
MN...None.
LS...Storm Warning until 4 PM CDT this afternoon for LSZ121-144>148.
Gale Warning until 4 AM CDT Saturday for LSZ121-146>148.
Gale Warning until 10 PM CDT this evening for LSZ144-145.
Gale Warning until 10 PM CDT this evening for LSZ140>143.
&&
SHORT TERM...GSF
LONG TERM...Huyck
AVIATION...HuyckHazardous weather outlook, Oct 27, 3:50 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 350 PM CDT Fri Oct 27 2017 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 350 PM CDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight A Winter Storm Warning and a Lakeshore Flood Warning remain in effect for Douglas, Bayfield, Ashland and Iron counties. See the latest winter and coastal flood products for details. An additional1 to 2 inches of snow is forecast for the Arrowhead through the Twin Ports into tonight. Another 2 to 6 inches is possible in northwest Wisconsin, with higher amounts probable in the elevated terrain areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Several rounds of snow are forecast during the latter half of the weekend through the upcoming week. There is a potential for another several inches of snow by next Thursday night. Keep up with the latest forecast through the weekend for additional details on snow totals. .SPOTTER INFORMATION STATEMENT... Snow spotters are requested to report their snowfall measurements to the National Weather Service. LSZ121-140>148-281030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 350 PM CDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Strong north to northeast winds will continue through tonight. Storm and Gale Warnings are in effect, and Small Craft Advisories will likely be needed after the gale conditions subside. Please refer to the latest marine forecast, Storm, and Gale Warning products for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong north winds will continue to subside across western Lake Superior on Saturday. Several clipper systems will move through the region from Sunday through late next week. Each system will bring the potential for strong winds and dangerous waves. GSF/Huyck More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Local storm report, Oct 27, 2:49 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Duluth MN
249 PM CDT Fri Oct 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Non-Tstm Wnd Gst 6 WNW Sand Bay 46.96N 91.00W
10/27/2017 M55 MPH LSZ146 WI Ship
Max gust from Edgar B. Speer. Winds
averaging 40-50 mph.
&&
BJHLocal storm report, Oct 27, 3:22 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
322 PM CDT FRI OCT 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HEAVY RAIN 5 S HERBSTER 46.76N 91.26W
10/27/2017 M2.60 INCH BAYFIELD WI TRAINED SPOTTER
WATER OVER ROADS AND LOTS OF STANDING WATER ON SPOTTERS
PROPERTY.
&&
BJHLocal storm report, Oct 27, 3:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
332 PM CDT FRI OCT 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM SNOW BREEZY POINT 46.60N 94.22W
10/27/2017 M2.5 INCH CROW WING MN TRAINED SPOTTER
STORM TOTAL SNOWFALL.
&&
JJMLocal storm report, Oct 27, 3:36 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
336 PM CDT FRI OCT 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY SNOW 1 NW SCANLON 46.72N 92.44W
10/27/2017 M10.9 INCH CARLTON MN BROADCAST MEDIA
&&
WLLocal storm report, Oct 27, 3:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
352 PM CDT FRI OCT 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM SNOW BREEZY POINT 46.60N 94.22W
10/27/2017 M2.5 INCH CROW WING MN TRAINED SPOTTER
STORM TOTAL SNOWFALL.
0321 PM HEAVY RAIN 5 S HERBSTER 46.76N 91.26W
10/27/2017 M2.60 INCH BAYFIELD WI TRAINED SPOTTER
WATER OVER ROADS AND LOTS OF STANDING WATER ON SPOTTERS
PROPERTY.
0245 PM HEAVY SNOW 1 NW SCANLON 46.72N 92.44W
10/27/2017 M10.9 INCH CARLTON MN BROADCAST MEDIA
0230 PM HEAVY SNOW MOOSE LAKE 46.45N 92.77W
10/27/2017 M8.0 INCH CARLTON MN TRAINED SPOTTER
STORM TOTAL SNOW ACCUMULATION. STILL LIGHTLY SNOWING AT
THE TIME OF THE REPORT.
0156 PM HEAVY SNOW 3 NNE MOOSE LAKE STATE 46.48N 92.70W
10/27/2017 M8.0 INCH CARLTON MN TRAINED SPOTTER
STILL SNOWING.
0130 PM HEAVY SNOW ISLAND LAKE 47.01N 92.19W
10/27/2017 E6.0 INCH ST. LOUIS MN PUBLIC
0130 PM SNOW WEST DULUTH 46.74N 92.19W
10/27/2017 E3.0 INCH ST. LOUIS MN PUBLIC
0100 PM HEAVY SNOW 3 NE HERMANTOWN 46.84N 92.20W
10/27/2017 M9.5 INCH ST. LOUIS MN OFFICIAL NWS OBS
STORM TOTAL SNOW ACCUMULATION. SINCE 945 AM THIS MORNING
AN ADDITIONAL 1.2 INCHES OF SNOW ACCUMULATED.
0100 PM SNOW HOYT LAKES 47.51N 92.15W
10/27/2017 M5.0 INCH ST. LOUIS MN TRAINED SPOTTER
STORM TOTAL SNOW ACCUMULATION. STILL LIGHTLY SNOWING AT
THE TIME OF THE REPORT.
0100 PM HEAVY SNOW SILVER BAY 47.29N 91.28W
10/27/2017 M7.6 INCH LAKE MN CO-OP OBSERVER
STORM TOTAL SNOW ACCUMULATION. SINCE 6 AM AN ADDITIONAL
3.4 INCHES OF SNOW ACCUMULATED.
1245 PM HEAVY SNOW HOLYOKE 46.47N 92.39W
10/27/2017 M7.6 INCH CARLTON MN TRAINED SPOTTER
STORM TOTAL SNOW ACCUMULATION. AN ADDITIONAL 1.6 INCHES
OF SNOW FELL OVER THE PAST 2 HOURS.
1245 PM SNOW 7 WSW PINE RIVER 46.69N 94.54W
10/27/2017 M3.9 INCH CASS MN TRAINED SPOTTER
STORM TOTAL SNOW ACCUMULATION.
1215 PM HEAVY SNOW TWIG 46.89N 92.36W
10/27/2017 E7.0 INCH ST. LOUIS MN PUBLIC
1134 AM SNOW 1 SW HINCKLEY 46.00N 92.95W
10/27/2017 M3.5 INCH PINE MN TRAINED SPOTTER
1132 AM SNOW WRENSHALL 46.62N 92.38W
10/27/2017 M5.5 INCH CARLTON MN TRAINED SPOTTER
STILL SNOWING.
1130 AM HEAVY SNOW PROCTOR 46.74N 92.23W
10/27/2017 E6.0 INCH ST. LOUIS MN PUBLIC
1100 AM HEAVY SNOW FINLAND 47.41N 91.25W
10/27/2017 M10.0 INCH LAKE MN TRAINED SPOTTER
STORM TOTAL SNOW ACCUMULATION. SINCE 930 AM AN ADDITIONAL
2.0 INCHES OF SNOW ACCUMULATED.
1100 AM SNOW FINLAYSON 46.21N 92.93W
10/27/2017 M4.4 INCH PINE MN BROADCAST MEDIA
1030 AM SNOW 8 SSW CHEROKEE LAKE 47.87N 90.88W
10/27/2017 M6.8 INCH COOK MN TRAINED SPOTTER
STORM TOTAL SNOW ACCUMULATION. SNOW BEGAN AT
APPROXIMATELY 7 PM LAST NIGHT.
1000 AM HEAVY SNOW ESKO 46.71N 92.36W
10/27/2017 M8.0 INCH CARLTON MN TRAINED SPOTTER
STORM TOTAL SNOW ACCUMULATION. SINCE 715 AM AN ADDITIONAL
3.0 INCHES OF SNOW ACCUMULATED.
1000 AM SNOW NW HINCKLEY 46.02N 92.94W
10/27/2017 M3.5 INCH PINE MN TRAINED SPOTTER
STILL SNOWING AT THE TIME OF THE REPORT.
1000 AM SNOW 3 S ESKO 46.66N 92.36W
10/27/2017 M5.8 INCH CARLTON MN TRAINED SPOTTER
STILL SNOWING AT THE TIME OF THE OBSERVATION.
0945 AM HEAVY SNOW COLERAINE 47.31N 93.42W
10/27/2017 E6.0 INCH ITASCA MN PUBLIC
STORM TOTAL SNOW ACCUMULATION. SNOW BEGAN AT 830 PM LAST
NIGHT.
0941 AM SNOW 1 NNW TWO HARBORS 47.04N 91.68W
10/27/2017 M3.0 INCH LAKE MN TRAINED SPOTTER
0940 AM SNOW EMBARRASS 47.66N 92.20W
10/27/2017 M6.0 INCH ST. LOUIS MN CO-OP OBSERVER
0.7 INCHES LIQUID.
0939 AM HEAVY SNOW 5 SW GEORGE CROSBY MANI 47.42N 91.18W
10/27/2017 M8.0 INCH LAKE MN TRAINED SPOTTER
0930 AM SNOW 2 SSE PROCTOR 46.72N 92.22W
10/27/2017 E5.0 INCH ST. LOUIS MN PUBLIC
0915 AM HEAVY SNOW 2 SSW THOMAS LAKE NEAR 47.21N 91.72W
10/27/2017 M8.0 INCH LAKE MN TRAINED SPOTTER
0915 AM SNOW 3 E MOTLEY 46.34N 94.58W
10/27/2017 M2.3 INCH CASS MN TRAINED SPOTTER
0915 AM SNOW CROSBY 46.49N 93.96W
10/27/2017 E5.0 INCH CROW WING MN PUBLIC
0912 AM SNOW 3 NE TOFTE 47.59N 90.84W
10/27/2017 M2.0 INCH COOK MN PUBLIC
STILL SNOWING.
0900 AM HEAVY SNOW HIBBING 47.40N 92.95W
10/27/2017 M6.5 INCH ST. LOUIS MN BROADCAST MEDIA
0900 AM HEAVY SNOW 3 NNE FINLAND 47.45N 91.22W
10/27/2017 M8.8 INCH LAKE MN CO-OP OBSERVER
STORM TOTAL SNOW ACCUMULATION. SINCE 7 AM AN ADDITIONAL
1.3 INCHES OF SNOW ACCUMULATED. STILL SNOWING AT THE TIME
OF THE OBSERVATION.
0900 AM SNOW CONGDON PARK 46.82N 92.06W
10/27/2017 E4.0 INCH ST. LOUIS MN PUBLIC
0845 AM SNOW 3 SE LONGVILLE 46.96N 94.17W
10/27/2017 M1.0 INCH CASS MN PUBLIC
0842 AM HEAVY SNOW ELY 47.91N 91.85W
10/27/2017 M6.0 INCH ST. LOUIS MN PUBLIC
SINCE 8PM LAST NIGHT.
0824 AM SNOW 21 N GRAND MARAIS 48.06N 90.34W
10/27/2017 M5.8 INCH COOK MN TRAINED SPOTTER
0823 AM SNOW KEEWATIN 47.40N 93.09W
10/27/2017 M6.4 INCH ITASCA MN PUBLIC
STILL SNOWING.
0816 AM SNOW 7 NE TWO HARBORS 47.10N 91.57W
10/27/2017 M5.0 INCH LAKE MN PUBLIC
STILL SNOWING.
0813 AM SNOW 2 NE LUTSEN 47.66N 90.68W
10/27/2017 M2.0 INCH COOK MN TRAINED SPOTTER
STILL SNOWING.
0807 AM SNOW 7 NW TWO HARBORS 47.10N 91.78W
10/27/2017 M5.1 INCH LAKE MN TRAINED SPOTTER
0803 AM HEAVY SNOW 3 N MAHTOWA 46.62N 92.63W
10/27/2017 M7.0 INCH CARLTON MN TRAINED SPOTTER
0800 AM SNOW 1 SW CROSSLAKE 46.67N 94.11W
10/27/2017 M5.0 INCH CROW WING MN CO-OP OBSERVER
0800 AM SNOW 2 E CELINA 47.87N 93.02W
10/27/2017 M5.0 INCH ST. LOUIS MN CO-OP OBSERVER
0800 AM SNOW 4 S BRUNO 46.22N 92.67W
10/27/2017 M3.5 INCH PINE MN CO-OP OBSERVER
0748 AM SNOW 1 S MOOSE LAKE 46.43N 92.77W
10/27/2017 M3.5 INCH CARLTON MN TRAINED SPOTTER
0730 AM SNOW GRAND RAPIDS 47.23N 93.52W
10/27/2017 E5.0 INCH ITASCA MN PUBLIC
0728 AM SNOW 3 SE HERMANTOWN 46.78N 92.20W
10/27/2017 M4.4 INCH ST. LOUIS MN NWS EMPLOYEE
0722 AM SNOW BABBITT 47.65N 91.94W
10/27/2017 M4.1 INCH ST. LOUIS MN CO-OP OBSERVER
0700 AM SNOW 2 W DULUTH 46.78N 92.16W
10/27/2017 E4.0 INCH ST. LOUIS MN PUBLIC
0700 AM SNOW 4 W GRAND MARAIS 47.76N 90.43W
10/27/2017 M2.1 INCH COOK MN COCORAHS
0700 AM SNOW LUTSEN 47.64N 90.71W
10/27/2017 M2.8 INCH COOK MN COCORAHS
STORM TOTAL SNOW ACCUMULATION. COCORAH OBSERVER MN-CK-3.
0700 AM SNOW HOVLAND 47.84N 89.97W
10/27/2017 M1.0 INCH COOK MN COCORAHS
0700 AM SNOW NORTHOME 47.87N 94.27W
10/27/2017 M6.4 INCH KOOCHICHING MN CO-OP OBSERVER
0630 AM HEAVY SNOW CHISHOLM 47.49N 92.88W
10/27/2017 M8.3 INCH ST. LOUIS MN COCORAHS
COCORAHS STATION MN-SL-15, CHISHOLM.
0600 AM SNOW 6 SSW GRAND RAPIDS 47.15N 93.57W
10/27/2017 M4.8 INCH ITASCA MN COCORAHS
0442 AM LAKESHORE FLOOD 2 W ASHLAND 46.58N 90.92W
10/27/2017 ASHLAND WI LAW ENFORCEMENT
WATER AND DEBRIS ON HIGHWAY 2.
0300 AM LAKESHORE FLOOD 1 E DULUTH 46.78N 92.09W
10/27/2017 ST. LOUIS MN BROADCAST MEDIA
LAKEWALK LIGHTHOUSE PARKING LOT FLOODED. LARGE BOULDERS
ON LAKEWALK FROM NORTH PIER TO 21ST AVENUE. TIME
ESTIMATED BASED ON WINDS.
&&
WLLocal storm report, Oct 27, 4:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
402 PM CDT FRI OCT 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW GILE 46.43N 90.23W
10/27/2017 M2.5 INCH IRON WI TRAINED SPOTTER
SNOWING AT TIME OF REPORT WITH VISIBILITY LESS THAN A
MILE.
&&
JJMThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 1:39 AM CDT | Gale Warning | DLH | 20 hr | |
| Oct 27, 1:39 AM CDT | Storm Warning | DLH | 14 hr | |
| Oct 27, 4:01 AM CDT | Wind Advisory | DLH | Carlton, Saint Louis | 8 hr |
| Oct 27, 12:06 PM CDT | Winter Weather Advisory | DLH | Carlton, Saint Louis | 3 hr |
| Oct 27, 3:59 AM CDT | Winter Storm Warning | DLH | Ashland, Iron | 33 hr |
| Oct 27, 3:59 AM CDT | Winter Weather Advisory | DLH | Bayfield | 6 hr |
| Oct 27, 5:03 AM CDT | Lakeshore Flood Warning | DLH | Ashland, Bayfield, Douglas, Iron | 16 hr |
Nearby
Storm Warnings in Minnesota, 2017Every storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.